Alert archive / California / Wind Advisories in 2019
Wind Advisory 14, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 15, 2019, 2:17 AM PDT for Imperial County, Riverside County, California. It took effect at Apr 15, 2019, 5:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2019, 2:17 AM PDT (09:17 UTC)
- In effect from
- Apr 15, 2019, 5:00 PM PDT
- Expired
- Apr 17, 2019, 2:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA
The radar
The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS75 KPSR 150917 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 217 AM MST Mon Apr 15 2019 CAZ562-152230- /O.NEW.KPSR.WI.Y.0014.190416T0000Z-190417T0900Z/ Imperial County Southwest- 217 AM PDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 2 AM PDT Wednesday. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...This evening through early Tuesday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
7 follow-up statements
939 WWUS75 KPSR 152154 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 254 PM MST Mon Apr 15 2019 CAZ563>567-161000- /O.EXB.KPSR.WI.Y.0014.190416T2100Z-190417T0400Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 254 PM PDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM to 9 PM PDT Tuesday. * WINDS...West 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Tuesday afternoon and evening. * IMPACTS...Difficult driving conditions due to suddenly reduced visibility in blowing dust and sand. Handling will be impacted as well, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-161000- /O.CON.KPSR.WI.Y.0014.190416T0000Z-190417T0900Z/ Imperial County Southwest- 254 PM PDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...West 30 to 40 mph with gusts up to 65 mph. * TIMING...This evening through early Tuesday night. * IMPACTS...Difficult driving conditions due to suddenly reduced visibility in blowing dust and sand. Handling will be impacted as well, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
753 WWUS75 KPSR 152230 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 330 PM MST Mon Apr 15 2019 CAZ562-160915- /O.CON.KPSR.WI.Y.0014.190416T0000Z-190417T0900Z/ Imperial County Southwest- 330 PM PDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...This evening through early Tuesday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563>567-160915- /O.CON.KPSR.WI.Y.0014.190416T2100Z-190417T0400Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 330 PM PDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Tuesday afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
755 WWUS75 KPSR 160952 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 252 AM MST Tue Apr 16 2019 CAZ562-162300- /O.CON.KPSR.WI.Y.0014.000000T0000Z-190417T0900Z/ Imperial County Southwest- 252 AM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...Through early tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563>567-162300- /O.CON.KPSR.WI.Y.0014.190416T2100Z-190417T0400Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 252 AM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
340 WWUS75 KPSR 161553 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 853 AM MST Tue Apr 16 2019 CAZ562-170900- /O.CON.KPSR.WI.Y.0014.000000T0000Z-190417T0900Z/ Imperial County Southwest- 853 AM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...Through late tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563>567-170400- /O.CON.KPSR.WI.Y.0014.190416T2100Z-190417T0400Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 853 AM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
875 WWUS75 KPSR 170258 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 758 PM MST Tue Apr 16 2019 CAZ564-565-170400- /O.CAN.KPSR.WI.Y.0014.000000T0000Z-190417T0400Z/ Chuckwalla Mountains-Imperial County Southeast- 758 PM PDT Tue Apr 16 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. $$ CAZ563-566-567-170400- /O.CON.KPSR.WI.Y.0014.000000T0000Z-190417T0400Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 758 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...This evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-170900- /O.CON.KPSR.WI.Y.0014.000000T0000Z-190417T0900Z/ Imperial County Southwest- 758 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Through late tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
416 WWUS75 KPSR 170358 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 858 PM MST Tue Apr 16 2019 CAZ563-566-567-170500- /O.EXP.KPSR.WI.Y.0014.000000T0000Z-190417T0400Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 858 PM PDT Tue Apr 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ CAZ562-170900- /O.CON.KPSR.WI.Y.0014.000000T0000Z-190417T0900Z/ Imperial County Southwest- 858 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Through late tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
411 WWUS75 KPSR 170848 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 148 AM MST Wed Apr 17 2019 CAZ562-171000- /O.EXP.KPSR.WI.Y.0014.000000T0000Z-190417T0900Z/ Imperial County Southwest- 148 AM PDT Wed Apr 17 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds will continue to diminish over the next several hours with winds falling to well below advisory level by sunrise. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 14, 10:51 PM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 14, 10:51 PM PDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1051 PM MST Sun Apr 14 2019 .UPDATE... Updated 06Z aviation discussion. && .SYNOPSIS... Warmer temperatures will be seen through tomorrow with highs reaching the mid to upper 80s across the lower deserts. On Tuesday, cooler and breezy to windy conditions can be expected as a weather system moves through the Western states. Best precipitation chances will be focused across higher terrain areas of Arizona, but chances also include the south-central Arizona deserts, including the Phoenix area. Temperatures will rise the latter half of the week with highs reaching the lower 90s across some lower desert locations by Thursday. && .DISCUSSION... Rest of the day: Temperatures will rise several degrees warmer today, with highs in the mid to upper 80s across lower deserts. Thicker cirrus clouds will continue to move into the region as a weak wave off the Baja California coast moves northeast. Enhanced cloud cover will remain in place overnight and keep temperatures a couple degrees warmer than observed this morning, with overnight lows in the upper 50s/low 60s. Monday: Dry conditions and above average temperatures will remain in place. High temperatures will approach 90 degrees (~5 degrees above normal) and precipitation chances will be nonexistent. However, there will be fire weather concerns as a strong Pacific weather system enters the western CONUS and tightens the pressure gradient over our region as it tracks east. This will result in increased south-southwesterly winds beginning in the late morning and lasting through the early evening. Since conditions will be dry with minimum humidities below 15 percent, there will be a couple of hours where conditions flirt with Red Flag criteria. In addition to increased wind speeds tomorrow, there will be thicker mid and upper-level clouds in place for the entire day. Tuesday: Models continue to show a stronger system moving across our region Tuesday into Wednesday morning and POPS were increased just a tad on this shift to reflect that. The main PV anomaly is still forecast to track across the southern half of Arizona and provide better support for showers and possibly thunderstorms across the eastern 2/3 of the state, including much of the south- central deserts. Modest upper level dynamics, sufficient mid level moisture, and steep mid level lapse rates will all aid in expected showers and possibly thunderstorms Tuesday afternoon and evening. Current forecast soundings indicate CAPE will be fairly weak (less than 300 J/kg), but sufficient enough for the possibility of isolated thunderstorms. Rainfall amounts will generally be on the light side, but any thunderstorm will have the potential to bring brief heavy downpours and gusty winds. Gradient winds will also be on the stronger side Tuesday with gusts approaching 25-30 mph in most places. Stronger gusts are likely across southeast California where some areas will approach advisory level. Temperatures will also take a good dip on Tuesday with highs dropping back into the upper 70s across the lower deserts. Rest of week: High pressure will build back over the region Wednesday through Friday. This will lead to a warming trend, with highs across the lower deserts rising from the low to mid 80s on Wednesday to the low to mid 90s on Friday. Models continue to indicate a weak wave moving across our region next weekend and bringing a little relief to temperatures Saturday and bit more on Sunday. && .AVIATION...Updated at 0545 UTC. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Light easterly winds are expected overnight before gradually veering to southerly during the late morning and early afternoon hours and southwesterly by mid-afternoon. We continue to include southerly crosswinds at KPHX between 19-21Z because the veering of winds will be gradual and they may be above 10 knots due to an increasing pressure gradient associated with a Pacific disturbance moving into California. Afternoon gusts up to 20 knots will be possible with MOS guidance suggesting they may persist well into the evening hours, whereas hi-res models show subsiding winds shortly after sunset. Hi-res and MOS guidance also disagree over whether winds will become easterly overnight tomorrow. Broken ceilings between 15-25 kft will persist as a subtropical jet streak passes to the south before clearing out tomorrow night. Southeast California/Southwest Arizona including KIPL and KBLH: South-southwesterly winds are expected tonight as a Pacific disturbance approaches the region before veering to more westerly headings at KIPL Monday afternoon and evening. Winds will increase from 5-10 knots tonight to 15-20 knots gusting to 25 knots Monday afternoon and evening. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Wednesday through Sunday: High pressure will build into the region Wednesday and remain in place through Friday. Outside of some lingering breeziness on Wednesday (gusts to 20-25 mph), critical fire weather thresholds are not expected. Temperatures will also be on the increase, with highs across the lower deserts rising from the low to mid 80s on Wednesday to the low to mid 90s on Friday. Humidities will also be on the decrease with minimum humidities falling into the single digits by Friday. There are indications that another weather system will move through next weekend but the timing (and thus the onset of stronger winds and cooler temperatures) is unclear. Moisture looks to be very limited with this potential system. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard operating procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hernandez/Kuhlman AVIATION...Hopper FIRE WEATHER...Hernandez
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.